Woman’s horrific second-degree burns from acne medication shock viewers

Viewers were shocked after an anonymous user posted a photo of their severely sunburned thighs after spending a few hours on a boat while taking Accutane, a drug used to treat acne.

The original poster (OP), known as u/dasisgoodya, posted about the incident on Reddit’s popular “Well That Sucks” forum where it received over 32,000 upvotes and 2,300 comments. .

What is Accutane?

Isotretinoin, also known as Accutane, is a vitamin A derivative often prescribed to treat severe acne. According to Healthline, the drug treats clogged pores, bacteria, inflammation, and oil production.

The drug is also known to cause dry skin, mouth, nose and chapped lips. Accutane also makes the skin more sensitive to the sun and may be at greater risk for serious scarring.

Often, second-degree blisters result in scarring of the burned area.

A woman has shocked viewers online after sharing an image of her second-degree sunburn caused by sitting on a boat outside for a few hours while taking acne medication. The drug Accutane is a vitamin A derivative often prescribed to treat severe acne.
vchal/iStock

“Well that sucks”

In the Reddit post, u/dasisgoodya shared an image of their severe blisters.

“I went out on my boss’ boat for a few hours while he was on Accutane and got 2nd degree sunburn,” the post read.

In the photo, the OP showed two large blisters surrounded by badly burned skin on both thighs. A blister on the OP’s right thigh appeared to be about the size of a baseball.

Tips for treating sunburn

  • DO NOT touch the blisters
  • Take painkillers or use a gel
  • Stay well hydrated
  • Protect additional sun burn
  • Take a cool bath/Place a cool towel over the burns
  • Moisturize the burn avoiding products containing alcohol

Sun poisoning

However, if you have a severe sunburn and experience the following symptoms, seek immediate medical attention for possible sun poisoning, according to GoodRx.

  • Dehydration
  • Confusion or lethargy
  • Fever or chills
  • Dizziness or fainting
  • Nausea or vomiting
  • Rash or blisters

Editors’ Responses

More than 2,300 users commented on the post, many of whom were shocked by the severity of the sunburns and the size of the blisters.

“Holy shit! Looks like you dropped a torch on your legs,” one user commented.

“Accutane is, to me at least, the poster child of ‘what doesn’t kill you makes you stronger,'” another user commented. “Accutane is a GodSend for people who have severe acne…but man is it poison. The list of side effects and cautionary advice is longer than my arm.”

“I took it maybe 15 years ago, in two rounds. I’ve never had such horrible nosebleeds and chapped lips,” another user wrote.

“This looks painful as hell,” wrote one commenter. “Hopefully it doesn’t scar, you’re much more ready to have scars while you’re on this drug.”

Newsweek contacted u/dasisgoodya for comment.

In another viral Reddit post about a tan gone bad, a man was compared to a tiger after his wife’s botched sunscreen technique.

Another woman has shocked viewers online after she suffered severe facial burns from allegedly expired sunscreen. A woman has been slammed online for telling her boyfriend he doesn’t need to use sunscreen because of his ‘dark skin’.

About Sally Dominguez

Check Also

Are vaccines linked to birth defects?

During pregnancy, it is natural to be concerned about the health of your baby. Eating …